Alert archive / Oregon / Gale Warnings in 2014
Gale Warning 23, NWS Medford, OR
NWS Medford, OR issued this gale warning at May 20, 2014, 2:42 AM PDT. It took effect at May 20, 2014, 5:00 PM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2014, 2:42 AM PDT (09:42 UTC)
- In effect from
- May 20, 2014, 5:00 PM PDT
- Expired
- May 22, 2014, 2:00 AM PDT
- In force
- 33 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
464 WHUS76 KMFR 200942 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 242 AM PDT TUE MAY 20 2014 PZZ356-210000- /O.CON.KMFR.SI.Y.0065.140520T1200Z-140522T0600Z/ /O.CON.KMFR.SW.Y.0062.140520T1200Z-140523T1500Z/ /O.UPG.KMFR.GL.A.0016.140521T0000Z-140522T0600Z/ /O.NEW.KMFR.SE.W.0032.140521T0000Z-140522T1200Z/ /O.NEW.KMFR.GL.W.0023.140521T0000Z-140522T0600Z/ /O.UPG.KMFR.SE.A.0018.140521T0000Z-140522T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 242 AM PDT TUE MAY 20 2014 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY. A GALE WARNING HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY. * WINDS: NORTH 25 TO 35 KT WITH GUSTS TO 40 KT. * SEAS: VERY STEEP WIND DRIVEN SEAS OF 10 TO 12 FEET. * AREAS AFFECTED: ALL AREAS CAN EXPECT AT LEAST SMALL CRAFT ADVISORY WINDS AND SEAS...WITH GALES AND VERY STEEP AND HAZARDOUS SEAS BEYOND 8 NM FROM SHORE SOUTH OF GOLD BEACH. * TIMING: WINDS AND SEAS WILL BE AT THEIR WORST FROM LATE AFTERNOON THROUGH LATE EVENING BOTH TUESDAY AND WEDNESDAY. WINDS AND SEAS MAY BRIEFLY DECREASE TO SMALL CRAFT ADVISORY LEVELS DURING THE EARLY MORNING HOURS IN ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ376-210000- /O.CON.KMFR.SI.Y.0065.140520T1200Z-140523T0600Z/ /O.CON.KMFR.SW.Y.0062.140520T1200Z-140523T1500Z/ /O.UPG.KMFR.GL.A.0016.140521T0000Z-140522T0600Z/ /O.NEW.KMFR.SE.W.0032.140521T0000Z-140522T1200Z/ /O.NEW.KMFR.GL.W.0023.140521T0000Z-140522T0600Z/ /O.UPG.KMFR.SE.A.0018.140521T0000Z-140522T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 242 AM PDT TUE MAY 20 2014 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY. A GALE WARNING HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY. * WINDS: NORTH 25 TO 35 KT WITH GUSTS TO 40 KT. * SEAS: VERY STEEP WIND DRIVEN SEAS OF 10 TO 12 FEET. * AREAS AFFECTED: ALL AREAS CAN EXPECT AT LEAST SMALL CRAFT ADVISORY WINDS AND SEAS...WITH GALES AND VERY STEEP AND HAZARDOUS SEAS BETWEEN 10 AND 50 NM FROM SHORE SOUTH OF GOLD BEACH. * TIMING: WINDS AND SEAS WILL BE AT THEIR WORST FROM LATE AFTERNOON THROUGH LATE EVENING BOTH TUESDAY AND WEDNESDAY. WINDS AND SEAS MAY BRIEFLY DECREASE TO SMALL CRAFT ADVISORY LEVELS DURING THE EARLY MORNING HOURS IN ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-210000- /O.CON.KMFR.SI.Y.0065.140520T1200Z-140522T0600Z/ /O.CON.KMFR.SW.Y.0062.140520T1200Z-140523T1500Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 242 AM PDT TUE MAY 20 2014 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY. * WINDS: NORTH AT 15 TO 25 KT WITH GUSTS UP TO 30 KT. WINDS WILL PEAK IN THE AFTERNOONS AND EVENINGS. * SEAS: CHOPPY WIND DRIVEN SEAS OF 6 TO 8 FEET. * AREAS AFFECTED: SMALL CRAFT ADVISORY WINDS ARE EXPECTED BETWEEN 5 AND 30 NM FROM SHORE SOUTH OF CAPE ARAGO. ALL AREAS WILL BE AFFECTED BY STEEP AND CHOPPY SEAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
3 follow-up statements
648 WHUS76 KMFR 202216 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 316 PM PDT TUE MAY 20 2014 PZZ356-211130- /O.CON.KMFR.SI.Y.0065.000000T0000Z-140522T0600Z/ /O.CON.KMFR.SW.Y.0062.000000T0000Z-140523T1500Z/ /O.CON.KMFR.GL.W.0023.140521T0000Z-140522T0600Z/ /O.CON.KMFR.SE.W.0032.140521T0000Z-140522T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 316 PM PDT TUE MAY 20 2014 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY. * WINDS: NORTH 15 TO 25 KT...EXCEPT 25 TO 35 KT WITH GUSTS TO 40 KT IN THE SOUTHERN OUTER PORTION OF THE WATERS. * SEAS: VERY STEEP WIND DRIVEN SEAS OF 6 TO 10 FEET. * AREAS AFFECTED: ALL AREAS CAN EXPECT AT LEAST SMALL CRAFT ADVISORY WINDS AND SEAS...WITH GALES AND VERY STEEP AND HAZARDOUS SEAS BEYOND 8 NM FROM SHORE SOUTH OF GOLD BEACH. * TIMING: WINDS AND SEAS WILL DIMINISH SLIGHTLY LATE TONIGHT THEN INCREASE AGAIN ON WEDNESDAY. WINDS AND SEAS WILL BE AT THEIR HIGHEST LATE WEDNESDAY AFTERNOON THROUGH LATE EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ376-211130- /O.CON.KMFR.SI.Y.0065.000000T0000Z-140523T0600Z/ /O.CON.KMFR.SW.Y.0062.000000T0000Z-140523T1500Z/ /O.CON.KMFR.GL.W.0023.140521T0000Z-140522T0600Z/ /O.CON.KMFR.SE.W.0032.140521T0000Z-140522T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 316 PM PDT TUE MAY 20 2014 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY. * WINDS: NORTH 25 TO 35 KT WITH GUSTS TO 40 KT...EXCEPT 20 TO 25 KT IN THE NORTHERN PORTION. * SEAS: VERY STEEP WIND DRIVEN SEAS OF 8 TO 12 FEET. * AREAS AFFECTED: ALL AREAS CAN EXPECT AT LEAST SMALL CRAFT ADVISORY WINDS AND SEAS...WITH GALES AND VERY STEEP AND HAZARDOUS SEAS BETWEEN 10 AND 50 NM FROM SHORE SOUTH OF GOLD BEACH. * TIMING: WINDS AND SEAS WILL DIMINISH SLIGHTLY LATE TONIGHT THEN INCREASE AGAIN ON WEDNESDAY. WINDS AND SEAS WILL BE AT THEIR HIGHEST LATE WEDNESDAY AFTERNOON THROUGH LATE EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-211130- /O.EXT.KMFR.SW.Y.0062.000000T0000Z-140523T0600Z/ /O.CON.KMFR.SI.Y.0065.000000T0000Z-140522T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 316 PM PDT TUE MAY 20 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 11 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 11 PM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. * WINDS: NORTH AT 15 TO 25 KT WITH GUSTS UP TO 30 KT. WINDS WILL BE STRONGEST DURING THE AFTERNOON AND EVENING HOURS. * SEAS: CHOPPY WIND DRIVEN SEAS OF 6 TO 8 FEET. * AREAS AFFECTED: SMALL CRAFT ADVISORY WINDS ARE EXPECTED BETWEEN 5 AND 30 NM FROM SHORE SOUTH OF CAPE ARAGO. ALL AREAS WILL BE AFFECTED BY STEEP AND CHOPPY SEAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ DW HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
601 WHUS76 KMFR 210946 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 246 AM PDT WED MAY 21 2014 PZZ356-376-220000- /O.EXT.KMFR.SI.Y.0065.000000T0000Z-140523T1800Z/ /O.EXT.KMFR.SW.Y.0062.000000T0000Z-140523T1800Z/ /O.CON.KMFR.GL.W.0023.000000T0000Z-140522T0600Z/ /O.CON.KMFR.SE.W.0032.000000T0000Z-140522T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 246 AM PDT WED MAY 21 2014 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 11 AM PDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... THE SMALL CRAFT ADVISORIES FOR WINDS AND SEAS ARE NOW IN EFFECT UNTIL 11 AM PDT FRIDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. * WINDS: NORTH 20 TO 25 KT THIS MORNING...RISING TO 25 TO 35 KT WITH GUSTS TO 40 KT THIS AFTERNOON AND CONTINUING THROUGH THE EVENING. WINDS WILL DIMINISH TO 20 TO 25 KT TONIGHT THROUGH THURSDAY MORNING. * SEAS: VERY STEEP WIND DRIVEN SEAS OF 8 TO 12 FEET EXCEPT LOCALLY UP TO 14 FEET SOUTH OF GOLD BEACH. SEAS DIMINISH TONIGHT BUT REMAIN ELEVATED THROUGH FRIDAY MORNING. * AREAS AFFECTED: ALL AREAS WILL HAVE AT LEAST SMALL CRAFT ADVISORY WINDS AND SEAS...WITH GALES AND VERY STEEP AND HAZARDOUS SEAS BEYOND 2 NM FROM SHORE SOUTH OF GOLD BEACH. * TIMING: WINDS AND SEAS HAVE DECREASED TEMPORARILY THIS MORNING BUT WILL RISE AGAIN THIS AFTERNOON...PEAK THIS EVENING...THEN DIMINISH OVERNIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-220000- /O.CON.KMFR.SI.Y.0065.000000T0000Z-140522T0600Z/ /O.CON.KMFR.SW.Y.0062.000000T0000Z-140523T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 246 AM PDT WED MAY 21 2014 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY. * WINDS: NORTH AT 15 TO 20 KT THIS MORNING THEN INCREASING TO 20 TO 30 KT THIS AFTERNOON AND CONTINUING THROUGH THIS EVENING. GUSTS MAY REACH GALE FORCE 35 KT IN THE VICINITY OF CAPE BLANCO THIS EVENING. * SEAS: CHOPPY WIND DRIVEN SEAS OF 6 TO 8 FEET. * AREAS AFFECTED: ALL AREAS WILL BE AFFECTED...HOWEVER THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED SOUTH OF CAPE ARAGO BETWEEN 2 AND 30 NM OFFSHORE. * TIMING: WINDS AND SEAS HAVE DECREASED TEMPORARILY THIS MORNING BUT WILL RISE AGAIN THIS AFTERNOON...PEAK THIS EVENING...THEN DIMINISH OVERNIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
984 WHUS76 KMFR 212159 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 259 PM PDT WED MAY 21 2014 PZZ356-376-221100- /O.EXT.KMFR.GL.W.0023.000000T0000Z-140522T0900Z/ /O.EXT.KMFR.SI.Y.0065.000000T0000Z-140523T0600Z/ /O.EXT.KMFR.SW.Y.0062.000000T0000Z-140523T1200Z/ /O.CON.KMFR.SE.W.0032.000000T0000Z-140522T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 259 PM PDT WED MAY 21 2014 ...GALE WARNING NOW IN EFFECT UNTIL 2 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 2 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 11 PM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 5 AM PDT FRIDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. * WINDS: NORTH 25 TO 35 KT GUSTS TO 40 KT LASTING THROUGH THE EVENING. WINDS WILL DIMINISH BRIEFLY TONIGHT TO 20 TO 25 KT BEFORE INCREASING THURSDAY AFTERNOON TO 25 TO 30 KT. * SEAS: VERY STEEP WIND DRIVEN SEAS OF 9 TO 13 FEET PEAKING THIS EVENING. SEAS DIMINISH TONIGHT BUT REMAIN ELEVATED THROUGH FRIDAY MORNING. * AREAS AFFECTED: ALL AREAS WILL HAVE AT LEAST SMALL CRAFT ADVISORY WINDS AND SEAS...WITH GALES AND VERY STEEP AND HAZARDOUS SEAS BEYOND 2 NM FROM SHORE SOUTH OF GOLD BEACH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-221100- /O.EXT.KMFR.SI.Y.0065.000000T0000Z-140522T0900Z/ /O.CON.KMFR.SW.Y.0062.000000T0000Z-140523T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 259 PM PDT WED MAY 21 2014 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 2 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 2 AM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY. * WINDS: NORTH AT 20 TO 25 KT THROUGH THIS EVENING AND GUSTS MAY REACH GALE FORCE 35 KT IN THE VICINITY OF CAPE BLANCO. WINDS WILL DECREASE TO 15 TO 20 KT THURSDAY MORNING. * SEAS: CHOPPY WIND DRIVEN SEAS OF 6 TO 8 FEET. * AREAS AFFECTED: ALL AREAS WILL BE AFFECTED...HOWEVER THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED SOUTH OF CAPE ARAGO BETWEEN 5 AND 40 NM OFFSHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at May 19, 8:07 PM PDT, 6 hours 35 minutes earlier.
Area forecast discussion, May 19, 8:07 PM PDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
807 PM PDT MON MAY 19 2014
.UPDATE...SHOWERS ARE CONTINUING ACROSS INLAND AREAS THIS EVENING
AS A LOW ALONG THE NORTHERN CALIFORNIA COAST CONTINUES TO BRING
MOISTURE AND INSTABILITY INTO THE AREA. ISOLATED THUNDERSTORMS
HAVE MAINLY OCCURRED NEAR THE CASCADES EARLY THIS EVENING.
OVERALL THE ATMOSPHERE IS STABILIZING THOUGH AND THE CHANCE FOR
ADDITIONAL THUNDERSTORMS REMAINS LOW THROUGH THE REST OF THE
EVENING. HAVE UPDATED POPS OVER THE AREA TO INCREASE SHOWERS
THROUGH LATE THIS EVENING IN JACKSON COUNTY AND WESTERN JOSEPHINE
COUNTY WHERE BANDS OF SHOWERS ARE ROTATING THROUGH. EXPECT THE
BEST SHOWER ACTIVITY THIS EVENING IN KLAMATH, EASTERN DOUGLAS,
JACKSON, WESTERN JOSEPHINE AND SISKIYOU COUNTIES. SCATTERED
SHOWERS ARE ALSO POSSIBLE IN LAKE AND MODOC COUNTIES AS WELL.
SHOWERS ACTIVITY WILL GRADUALLY DECREASE FROM NORTH TO SOUTH OVER
THE AREA AS THE LOW SHIFTS FURTHER SOUTH TONIGHT.
&&
.AVIATION...BASED ON 20/00Z TAF ISSUANCE...VFR CONDITIONS WILL
PREVAIL THROUGH THIS EVENING WITH A COOL UNSTABLE ATMOSPHERE
OVERHEAD. BRIEF MVFR CIGS ARE POSSIBLE IN HEAVIER SHOWERS AND
ISOLATED TO SCATTERED THUNDERSTORMS MAINLY UNTIL 06Z...AND
ANY CONVECTIVE ACTIVITY SHOULD BE CENTERED OVER NORTHERN
CALIFORNIA...THE EAST SIDE...AND THE FOOTHILLS OF THE CASCADES. TERRAIN
OBSCURATIONS WILL BE COMMON IN THESES AREAS AS WELL. MVFR CIGS
WILL RETURN TO THE COAST THIS EVENING AND SPREAD INTO THE UMPQUA
BASIN TONIGHT WITH CLEARING TO VFR AGAIN AROUND 16Z TUESDAY
MORNING. -BPN/CC
&&
.MARINE...UPDATED 19/1430 PDT...LOW PRESSURE WILL CONTINUE TO TRACK
SOUTH OVER THE COASTAL WATERS THIS EVENING. AS THE SYSTEM MOVES
OVER THE COASTAL WATERS...EXPECT SHOWERS WITH LOCALLY GUSTY WINDS
AND CHOPPY SEAS. A THERMAL TROUGH AND OFFSHORE HIGH PRESSURE WILL
DEVELOP TUESDAY...RESULTING IN MODERATE TO STRONG NORTH WINDS AND
STEEP WIND-DRIVEN SEAS TUESDAY AND WEDNESDAY OVER THE COASTAL
WATERS. MODELS AND PRESSURE GRADIENT FORECASTS HAVE CONSISTENTLY
SUGGESTED GALE FORCE WINDS AND STEEP HAZARDOUS SEAS IN WATERS
SOUTH OF GOLD BEACH. HAVE ISSUED A GALE WATCH AND HAZARDOUS SEAS
WATCH FOR THIS AREA. ALL OTHER AREAS CAN EXPECT STRONG SMALL CRAFT
WINDS AND SEAS THROUGH THURSDAY. AT THAT TIME...WINDS AND SEAS
WILL DIMINISH AS THE THERMAL TROUGH WEAKENS. AFTER A RELATIVELY
QUIET WEEKEND...A WEAK FRONT IS EXPECTED TO APPROACH THE WATERS
EARLY NEXT WEEK. -BPN
&&
.PREV DISCUSSION... /ISSUED 232 PM PDT MON MAY 19 2014/
SHORT TERM...THE WEATHER PATTERN HAS BECOME ACTIVE ACROSS MOST OF
THE FORECAST AREA FOR THE FIRST TIME IN MORE THAN A
WEEK...COURTESY OF AN UPPER LEVEL LOW THAT IS SWINGING INTO
NORTHERN CALIFORNIA FROM THE OFFSHORE WATERS. THUNDERSTORM
ACTIVITY HAS BEEN FOCUSED OVER SOUTHERN LAKE...KLAMATH...AND MODOC
COUNTIES TODAY SO FAR...BUT STORMS ARE FORMING OVER SISKIYOU AND
KLAMATH COUNTIES NOW AND WILL LIKELY IMPACT JACKSON AND JOSEPHINE
COUNTIES LATER THIS AFTERNOON.
THE MAIN THREATS WITH THESE STORMS ARE LIGHTNING...SMALL
HAIL...GUSTY WINDS...AND BRIEF HEAVY RAIN. CURRENT MODEL DATA FROM
THE RAP13 AND HRRR 3KM SUGGESTS THUNDERSTORMS WILL FORM OVER THE
SISKIYOUS AND CASCADES AROUND 3PM AND THEN PUSH INTO THE ROGUE
VALLEY AROUND 4 TO 5 PM. OF COURSE WE CAN'T TAKE THESE MODELS
VERBATIM...BUT THIS PROVIDES A GOOD IDEA OF THE SPATIAL EVOLUTION
AND MOVEMENT OF THESE STORMS.
TONIGHT...SHOWER AND THUNDERSTORMS SHOULD DIMINISH WEST OF THE
CASCADES AND THEY WILL BE FOCUSED OVER EASTERN SISKIYOU COUNTY AND
SOUTHERN LAKE AND KLAMATH COUNTIES AS THE UPPER LOW SHIFTS TO THE
SOUTH AND EAST. HERE...A DEFORMATION ZONE TO THE NORTHEAST OF THE
LOW COULD SUSTAIN SHOWER ACTIVITY FOR MUCH OF THE NIGHT. THE LOW
WILL BE SLOW ENOUGH TO MOVE OUT THAT SHOWERS COULD AFFECT EASTERN
SISKIYOU AND MODOC COUNTIES ON TUESDAY...WITH THUNDERSTORMS
POSSIBLE IN THE AFTERNOON.
AREAS AWAY FROM MODOC AND EASTERN SISKIYOU COUNTY WILL EXPERIENCE
A WARMING AND DRYING TREND FROM TUESDAY THROUGH THURSDAY THAT WILL
BRING TEMPERATURES UP TO ABOUT 10 DEGREES ABOVE NORMAL BY
THURSDAY. THE CURRY COUNTY COAST IN PARTICULAR WILL SEE WELL ABOVE
NORMAL TEMPERATURES BY WEDNESDAY DUE TO MODERATE OFFSHORE EAST TO
NORTHEAST WINDS.
LONG TERM...FRIDAY THROUGH MONDAY...THE OPERATIONAL EC AND GFS
ARE IN SIMILAR AGREEMENT ON FRIDAY, THEN THEY BEGIN TO DIVERGE
FOR THE UPCOMING HOLIDAY WEEKEND. THE EC SHOWS AN UPPER RIDGE
BUILDING NEAR 130W SATURDAY, THEN THE RIDGE AXIS BUILDS INTO THE
PAC NW SUNDAY IN RESPONSE TO AN UPPER TROUGH DIGGING OUT NEAR
140W. THE RIDGE BREAKS DOWN ON MONDAY AS THE ABOVE MENTION UPPER
TROUGH PUSHES EAST AND WEAKENS AT THE SAME TIME. IN CONTRAST...THE
GFS SHOWS A WEST TO SOUTHWEST FLOW WITH A STRONGER UPPER LOW IN
THE GULF OF ALASKA ON SATURDAY...TRACKING IT TOWARDS VANCOUVER
ISLAND BY SUNDAY EVENING THEN MOVING SOUTH INTO OREGON/WASHINGTON
MEMORIAL DAY. OF NOTE, THE PREVIOUS GFS RUN WAS SIMILAR TO THE EC
AND THE RMOP GUIDANCE FOR NEXT WEEKEND SHOWS A LOW PROBABILITY AND
PREDICTABILITY OF THE STRONGER TROUGH. THEREFORE CONFIDENCE IN THE
GFS SOLUTION IS LOW AND WE'LL BE LEANING TOWARDS THE EC SOLUTION,
THUS KEPT POPS LOW IN THE EXTENDED. TEMPERATURES WILL BE MILDER
BUT WERE NOT EXPECTING ANY HEAT WAVE. MOST LIKELY THEY WILL BE
NEAR OR SLIGHTLY ABOVE NORMAL. -PETRUCELLI
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR
PZZ356-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 5 AM TUESDAY TO 11 PM PDT
WEDNESDAY FOR PZZ350-356-370.
HAZARDOUS SEAS WATCH FROM TUESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 AM TUESDAY TO 8
AM PDT FRIDAY FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 5 AM TUESDAY TO 11 PM PDT
THURSDAY FOR PZZ376.
CCThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 2:42 AM PDT | Hazardous Seas Warning | MFR | 50 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.